Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 7, 2016, 7:45 PM CDT for Gove County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 7:45 PM CDT (00:45 UTC)
- Expired
- May 7, 2016, 8:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Goodland radar (KGLD), 106 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:16 PM CDT | HAIL 2.75 | 3 W Gove, KS | |
| May 7, 8:20 PM CDT | HAIL 1.25 | Grinnell, KS | |
| May 7, 8:22 PM CDT | HAIL 1.25 | Grainfield, KS | |
| May 7, 8:24 PM CDT | HAIL 2 | Grainfield, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted.
051
WUUS53 KGLD 080045
SVRGLD
KSC063-080130-
/O.NEW.KGLD.SV.W.0043.160508T0045Z-160508T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
745 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 830 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEALY...MOVING
NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRAINFIELD...GRINNELL...GOVE AND PARK.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 82 AND
104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10070 3913 10026 3870 10049 3870 10078
TIME...MOT...LOC 0045Z 196DEG 47KT 3863 10067
HAIL...1.25IN
WIND...60MPH
$$
HUSTED3 follow-up statements
190
WWUS53 KGLD 080106
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM CDT SAT MAY 7 2016
KSC063-080130-
/O.CON.KGLD.SV.W.0043.000000T0000Z-160508T0130Z/
GOVE KS-
806 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL GOVE COUNTY...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF
GOVE...MOVING NORTH AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAINFIELD...GRINNELL...GOVE AND PARK.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 86 AND
104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10026 3879 10047 3883 10063 3913 10063
TIME...MOT...LOC 0106Z 202DEG 50KT 3890 10053
HAIL...1.25IN
WIND...60MPH
$$
HUSTED620
WWUS53 KGLD 080120
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
820 PM CDT SAT MAY 7 2016
KSC063-080130-
/O.CON.KGLD.SV.W.0043.000000T0000Z-160508T0130Z/
GOVE KS-
820 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL GOVE COUNTY...
AT 820 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAINFIELD...
MOVING NORTH AT 55 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAINFIELD AND PARK.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 89 AND
104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3913 10026 3897 10039 3898 10059 3913 10058
TIME...MOT...LOC 0120Z 196DEG 47KT 3908 10046
HAIL...1.50IN
WIND...60MPH
$$
HUSTED943
WWUS53 KGLD 080125
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM CDT SAT MAY 7 2016
KSC063-080130-
/O.CON.KGLD.SV.W.0043.000000T0000Z-160508T0130Z/
GOVE KS-
825 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTH CENTRAL GOVE COUNTY...
AT 824 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRAINFIELD...
MOVING NORTH AT 55 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 812 PM CDT...GOLF BALL TO
BASEBALL SIZED HAIL WAS REPORTED 3 MILES WEST OF GOVE.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRAINFIELD AND PARK.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 89 AND
104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3903 10034 3904 10057 3913 10058 3913 10026
TIME...MOT...LOC 0124Z 196DEG 47KT 3914 10044
HAIL...2.50IN
WIND...60MPH
$$
HUSTEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 7:26 PM CDT, 19 minutes earlier.
Area forecast discussion, May 7, 7:26 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 626 PM MDT SAT MAY 7 2016 .UPDATE... ISSUED AT 605 PM MDT SAT MAY 7 2016 WARM SECTOR REALLY STRUGGLING TO INITIATE CONVECTION AND DESPITE WHAT RUNS OF THE HRRR HAVE BEEN INDICATING...PROBABILITIES OF A LINE OF STORMS DEVELOPING ALONG DRY LINE APPEAR TO BE DECREASING. STILL THINK REASONABLE CHANCE FOR MORE STORMS TO DEVELOP ALONG AND NORTH OF WARM FRONT...BUT HAVE BACKED OFF POPS CONSIDERABLY SOUTH OF I-70. UPDATE ISSUED AT 452 PM MDT SAT MAY 7 2016 SEVERE WEATHER THREAT PRIMARY FORECAST CONCERN FOR THE NEXT SEVERAL HOURS...AS WELL AS POTENTIAL SHORT DURATION HIGH WIND EVENT BEHIND THE DRY LINE IN CHEYENNE COUNTY COLORADO. STARTING TO SEE MORE DEVELOPMENT ACROSS SOUTHERN CWA AHEAD OF DRY LINE AND EXPECT FOR THIS TO CONTINUE TO INCREASE IN COVERAGE FOR THE NEXT SEVERAL HOURS...BUT WITH LOW LEVEL WINDS IN THIS AREA NOT NEARLY AS BACKED AS NORTHWEST PORTION OF THE AREA...TORNADO THREAT WILL BE LESS AND DO NOT SEE ANY REASON TO ADJUST CURRENT WATCHES. HAVE INCREASED POPS QUITE A BIT AND TRIED TO BE A BIT MORE DETERMINISTIC AS THIS NEXT AREA OF STORMS DEVELOP AS EXPECT A FAIRLY SOLID LINE TO DEVELOP BY 00Z. MAY SEE A PERIOD OF 45-50 KT WIND GUSTS FOR THE NEXT HOUR AS DRYLINE BEGINS TO MOVE. BASED ON LAA AND NEARBY OBSERVATIONS...WINDOW FOR SIGNIFICANT WINDS LIMITED AND PEAK VALUES TOPPING OUT AROUND 48 KTS LOWERS CONFIDENCE IN ANY WIDESPREAD PERSISTENT HIGH WIND THREAT. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 SURFACE LOW PRESSURE SITUATED OVER CENTRAL COLORADO WILL MOVE SLOWLY EASTWARD TODAY. A WARM FRONT WILL MOVE SLOWLY NORTHWARD INTO SOUTHWEST NEBRASKA AND A COLD FRONT WILL MOVE FROM WEST TO EAST OUT OF EASTERN COLORADO AND INTO NORTHWEST KANSAS. THUNDERSTORMS WILL DEVELOP ALONG THESE BOUNDARIES AND MOVE SOUTHWEST TO NORTHEAST. THUNDERSTORMS THIS AFTERNOON COULD RAPIDLY BECOME SEVERE AS LIFT OVERCOMES THE CAPPING MECHANISM THAT HAS BEEN IN PLACE THROUGH THE MORNING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL HOWEVER THERE IS AN INCREASED FAVORABILITY FOR TORNADOES IN YUMA...KIT CARSON...AND CHEYENNE CO COUNTIES THROUGH AROUND 01Z. DRIER AIR WILL BE PULLED INTO THE REGION LATER THIS EVENING AND TONIGHT. ANOTHER SHORTWAVE MOVES OFF THE ROCKIES ON SUNDAY WITH THE UPPER LOW RAPIDLY DEVELOPING IN SOUTHWEST KANSAS. THE FOCUS FOR SEVERE THUNDERSTORMS WILL SHIFT EASTWARD WITH ACTIVITY MAINLY EXPECTED EAST OF HWY 27 AS A WELL DEVELOPED DRYLINE IS EXPECTED TO FORM. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH SUNDAYS THUNDERSTORMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 CLOSED UPPER LEVEL LOW WILL BE OVER THE CENTRAL ROCKIES AT THE START OF THIS PERIOD. WIDE SPREAD LIFT WILL CONTINUE OVER THE AREA AHEAD OF THE CLOSED LOW SUNDAY NIGHT. AT THE SURFACE A DRY LINE WILL BE NEAR THE HIGHWAY 27 CORRIDOR. THE BEST INSTABILITY WILL BE OVER THE EASTERN HALF OF THE AREA DURING THE EVENING AS A RESULT. FURTHER WEST A COLD FRONT WILL MOVE INTO THE AREA. THERE WILL BE SOME INSTABILITY TO WORK WITH BETWEEN THE COLD FRONT AND THE DRY LINE...BUT THE BULK OF THE INSTABILITY AND ANY SEVERE STORMS WILL BE EAST OF THE DRY LINE SUNDAY EVENING. OVERNIGHT SUNDAY THE MORE INTENSE STORMS WILL SHIFT EAST OF THE AREA. AS THE COLD FRONT SLIDES EASTWARD ACROSS THE AREA THE WRAP AROUND CIRCULATION OF THE SURFACE LOW BETWEEN THE DRY LINE AND THE COLD FRONT WILL CAUSE DEW POINTS TO INCREASE ALONG THE COLD FRONT OVER THE EASTERN HALF OF THE AREA. THIS MAY CAUSE ANY STORMS ALONG THE COLD FRONT TO BECOME STRONGER. MONDAY THE COLD FRONT WILL BE SEMI-STATIONARY ALONG THE SOUTHEAST BORDER OF THE AREA. WITH HIGHER DEW POINTS STILL POOLED ALONG THE FRONT...STRONG STORMS MAY DEVELOP ALONG IT. AM NOT EXPECTING SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LOW DEEP LAYER SHEAR OF 10-15 KTS. DURING THE LATE MORNING AND THROUGH THE AFTERNOON STORM CHANCES WILL INCREASE AS ANOTHER ROUND OF LIFT MOVES ACROSS THE AREA BEHIND THE CLOSED LOW AS THE LOW LIFTS NORTHEAST. MONDAY NIGHT RAIN ACTIVITY WILL END FROM WEST TO EAST ACROSS THE AREA AS SUBSIDENCE AND DRY AIR MOVE INTO THE AREA BEHIND THE UPPER LEVEL TROUGH. TUESDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE. DURING THE MIDDLE OF THE WEEK AN UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH THE TRI-STATE AREA...BRINGING ANOTHER ROUND OF RAIN WITH IT. BEHIND THE TROUGH A SHORT WAVE RIDGE WILL MOVE THROUGH. FOLLOWING THE RIDGE WILL BE ANOTHER SHORT WAVE TROUGH...BRINGING ANOTHER ROUND OF RAINFALL WITH IT THIS WEEKEND. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 605 PM MDT SAT MAY 7 2016 FOR 00Z TAFS...INITIAL CONCERN FOR THE PERIOD WILL BE POTENTIAL FOR THUNDERSTORMS IMPACTING TAF SITES. WHILE IT LOOKED LIKE A FAIRLY LARGE AREA OF CONVECTIVE INITIATION...HAS REALLY STRUGGLED TO MAINTAIN ITSELF RESULTING IN VERY SPARSE CONVECTIVE ACTIVITY IN AREA SOUTH OF WARM FRONT. WITH THESE TRENDS...THINKING GLD HAS A LOWER PROBABILITY OF THUNDERSTORMS THAN PREVIOUSLY THOUGHT AND DO NOT EXPECT A BIG IMPACT. MCK...STILL LOOKS LIKE WILL SEE A PERIOD OF PRECIPITATION...BUT OVERALL CERTAINTY TOO LOW TO REALLY BRING DOWN FLIGHT CATEGORIES. MAY SEE A PERIOD OF FOG DEVELOP AT MCK AS WELL...BUT VERY CONDITIONAL ON HOW THUNDERSTORMS EVOLVE AND LOW CONFIDENCE AT THIS POINT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JRM SHORT TERM...TL LONG TERM...JTL AVIATION...JRM
Hazardous weather outlook, May 7, 2:07 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 107 PM MDT SAT MAY 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081915- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 107 PM MDT SAT MAY 7 2016 /207 PM CDT SAT MAY 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 3 PM MDT OR 4 PM CDT AND BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EVENING BEFORE DECLINING OVERNIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THE GREATER THUNDERSTORM COVERAGE AND THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF INTERSTATE 70. THE SEVERE WEATHER WILL MOVE OUT OF THE AREA DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY STORM REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY APPRECIATED. JTL
In the hours before
Special weather statement, May 7, 6:57 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 657 PM CDT SAT MAY 7 2016 KSZ028-080015- LOGAN KS- 657 PM CDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN COUNTY UNTIL 715 PM CDT... AT 657 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF RUSSELL SPRINGS...OR 24 MILES SOUTHWEST OF OAKLEY... MOVING NORTH AT 60 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINONA AND RUSSELL SPRINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3888 10137 3914 10136 3913 10105 3885 10114 TIME...MOT...LOC 2357Z 187DEG 53KT 3895 10125 HUSTED
Local storm report, May 7, 7:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
612 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TORNADO N WRAY 40.08N 102.23W
05/07/2016 YUMA CO STORM CHASER
CONTINUING ON NORTHEAST FROM TOWN.
0608 PM TORNADO 2 N WRAY 40.11N 102.23W
05/07/2016 YUMA CO STORM CHASER
TORNADO DAMAGE OBSERVED 2 MILES NORTH OF WRAY INCLUDING
ROOF DAMAGE TO HOUSE AND POWER LINES DOWN.
0610 PM TORNADO 2 N WRAY 40.11N 102.23W
05/07/2016 YUMA CO STORM CHASER
TORNADO FLIPPED TRACTORS AND DESTROYED OUTBUILDINGS.
&&
LUNDQUISTLocal storm report, May 7, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 7 N WRAY 40.18N 102.23W
05/07/2016 YUMA CO TRAINED SPOTTER
TWO TORNADOES ROUGHLY 7 MILES NORTH OF WRAY. SECOND
TORNADO LASTED 2 MINUTES THEN BOTH TORNADOES LIFTED AT
SAME TIME.
&&
LUNDQUISTSpecial weather statement, May 7, 7:26 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 726 PM CDT SAT MAY 7 2016 KSZ014-015-028-029-080045- LOGAN KS-GOVE KS-THOMAS KS-SHERIDAN KS- 726 PM CDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOVE...SOUTHEASTERN THOMAS...NORTHEASTERN LOGAN AND SOUTHWESTERN SHERIDAN COUNTIES UNTIL 745 PM CDT... AT 726 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OAKLEY...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKLEY...GRINNELL...MENLO...ANGELUS AND SEGUIN. THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 68 AND 84. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN KANSAS. LAT...LON 3903 10077 3914 10095 3944 10073 3927 10045 TIME...MOT...LOC 0026Z 218DEG 40KT 3915 10081 HUSTED
Local storm report, May 7, 7:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SSE WAUNETA 40.29N 102.25W
05/07/2016 E1.25 INCH YUMA CO PUBLIC
&&
BWARRENLocal storm report, May 7, 7:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
642 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO N WRAY 40.08N 102.23W
05/07/2016 YUMA CO BROADCAST MEDIA
MOBILE HOME DESTROYED AN UNKNOWN DISTANCE NORTH OF WRAY.
&&
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:26 PM CDT | Special Weather Statement | GLD | Sheridan | 19 min |
| May 7, 7:50 PM CDT | Special Weather Statement | GLD | Sheridan | 10 min |
| May 7, 8:16 PM CDT | Special Weather Statement | GLD | Rawlins | 14 min |
| May 7, 8:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 51 min |
| May 7, 8:48 PM CDT | Special Weather Statement | GLD | Decatur | 12 min |
| May 7, 8:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 53 min |
| May 7, 8:57 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 39 min |
| May 7, 9:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 48 min |
| May 7, 9:52 PM CDT | Special Weather Statement | GLD | Gove | 8 min |
| May 7, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 47 min |
| May 7, 10:01 PM CDT | Special Weather Statement | GLD | Gove | 14 min |
| May 7, 10:21 PM CDT | Special Weather Statement | GLD | Graham | 9 min |
| May 7, 10:30 PM CDT | Special Weather Statement | GLD | Graham | 15 min |
| May 7, 10:36 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 20 min |
| May 7, 10:43 PM CDT | Special Weather Statement | GLD | Norton | 32 min |
| May 7, 11:34 PM CDT | Special Weather Statement | GLD | Norton | 26 min |
| May 8, 3:57 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 4:03 PM CDT | Special Weather Statement | GLD | Logan | 12 min |
| May 8, 4:06 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 39 min |
| May 8, 4:35 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 40 min |
| May 8, 4:42 PM CDT | Special Weather Statement | GLD | Cheyenne | 33 min |
| May 8, 4:44 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 46 min |
| May 8, 4:45 PM CDT | Special Weather Statement | GLD | Gove | 15 min |
| May 8, 4:56 PM CDT | Special Weather Statement | GLD | Wallace | 19 min |
| May 8, 5:02 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 43 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 48 min |
| May 8, 5:13 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 47 min |
| May 8, 5:21 PM CDT | Tornado Warning | GLD | Gove | 24 min |
| May 8, 5:24 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 51 min |
| May 8, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 48 min |
| May 8, 5:37 PM CDT | Tornado Warning | GLD | Gove | 23 min |
| May 8, 5:43 PM CDT | Special Weather Statement | GLD | Cheyenne | 32 min |
| May 8, 5:49 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 41 min |
| May 8, 5:57 PM CDT | Tornado Warning | GLD | Gove | 11 min |
| May 8, 6:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 43 min |
| May 8, 6:06 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 39 min |
| May 8, 6:06 PM CDT | Tornado Warning | GLD | Graham | 24 min |
| May 8, 6:09 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 51 min |
| May 8, 6:29 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 23 min |
| May 8, 6:33 PM CDT | Tornado Warning | GLD | Decatur | 27 min |
| May 8, 6:41 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Sherman, Thomas | 24 min |
| May 8, 6:49 PM CDT | Tornado Warning | GLD | Thomas | 15 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.